Q:

12/10/2013
66 yo male with recurrent ventricular tachycardia with a pacemaker. Her has had episodes of arrhythmia requiring being shocked by his pacemaker. His ventricular tachycardia was controlled with amiodarone but it was stopped due to a urticarial puritic rash. Since then they have not been able to control his episodes of ventricular tachycardia despite other medications like sotalol and maximum doses of Tikosyn. They have run out of medication options to try to control his ventricular tachycardia and other procedures such as an ablation would be high risk. He has an ejection fraction of 15%. A heart transplant was considered but he has lymphoma so that is less of an option. His pacemaker has provided shocks twice in the past week due to ventricular tachycardia and was seen in the ER 12/8/13 with an associated syncopal event.

Complex case: Any Amiodarone Oral Desensitization Protocol? I am assuming we may not be able to HOLD back from beta blocker in ICU if we proceed with oral desensitization.

A:

Thank you for your inquiry.

Unfortunately, I am not aware of nor could I find in the literature any desensitization protocol for amiodarone.

Thank you again for your inquiry and I am sorry that we could not be of help to you in this regard.

Sincerely,
Phil Lieberman, M.D.

AAAAI - American Academy of Allergy Asthma & Immunology